Texas, 2013Hail and Damaging Winds in Texas, June 5, 2013
June 5, 2013 · NWS MAF · 26 events in 11 counties and zones
A surface trough was in place across West Texas and Southeast New Mexico which created instability. An outflow boundary was across the northern Permian Basin in advance of a cold front that was moving southward across West Texas as an upper level disturbance moved over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough was in place across West Texas and Southeast New Mexico which created instability. An outflow boundary was across the northern Permian Basin in advance of a cold front that was moving southward across West Texas as an upper level disturbance moved over the area. These features helped to create good lift over the area. A dryline was across the Permian Basin and Lower Trans Pecos with good moisture present. Thunderstorms developed along the dryline, outflow boundary, and cold front and produced severe wind gusts and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 5, 1:31 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 5, 1:31 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT WED JUN 5 2013
.DISCUSSION...
THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS THE NORTHERN
AND POSSIBLY THE CENTRAL PERMIAN BASIN THIS EVENING AND OVERNIGHT
DUE TO AN OUTFLOW BOUNDARY CURRENTLY RESIDING IN THE NORTHERN
PERMIAN BASIN...COMBINED WITH UPPER LEVEL DIVERGENCE ASSOCIATED
WITH THE LEFT EXIT REGION OF THE UPPER JET. THE OUTFLOW SHOULD
PRESS SOUTH AND WEST OVERNIGHT TOWARD THE MOUNTAINS AS IT GETS
PUSHED BY CONVECTION FORMING ALONG THE BOUNDARY AND ALSO
CONVECTION FORMING FURTHER NORTH DEVELOPING IN THE TEXAS PANHANDLE
ASSOCIATED WITH A COLD FRONT. STORMS THAT FORM WILL HAVE THE
POTENTIAL TO BECOME SEVERE GIVEN 0-6 KILOMETER SHEAR GREATER THAN
40 KNOTS AND CAPES IN EXCESS OF 1500 J/KG.
GETTING MIXED SIGNALS ABOUT THE BEST CHANCE FOR CONVECTION
TOMORROW. THE BEST CHANCE MAY ENDING UP BEING IN THE HIGHER
TERRAIN OF EXTREME SOUTHWEST TEXAS CLOSEST TO THE SOUTHWARD MOVING
FRONT WITH ENHANCEMENT FROM TOPOGRAPHY. ANY STORMS THAT COULD FORM
TOMORROW WOULD HAVE THE POTENTIAL TO BECOME SEVERE WITH SHEAR
FORECAST TO BE 40 KNOTS WITH CAPES OF OVER 1000 J/KG. WILL
CONTINUE SLIGHT POPS AREAWIDE. HIGH TEMPERATURES THURSDAY WILL BE
10 TO 20 DEGREES COOLER AREAWIDE BEHIND THE FRONT.
THE BEST CHANCE FOR WIDESPREAD CONVECTION THE NEXT 7 DAYS MAY
END UP BEING THURSDAY NIGHT. THE GFS/NAM/ECMWF ARE KEYING ON A
POTENTIAL MCS FORMING BY A SHORTWAVE MOVING SOUTHEAST FROM NEW
MEXICO INTO THE PERMIAN BASIN AIDED BY A 30 KNOT LOW LEVEL JET.
HAVE UPPED POPS IN THE CHANCE CATEGORY THURSDAY NIGHT ACROSS
THESE AREAS. KEPT CHANCE POPS GOING FRIDAY ANTICIPATING THURSDAY
NIGHT ACTIVITY COULD STILL BE ONGOING IN THE AFOREMENTIONED AREAS
FRIDAY MORNING WITH ADDITIONAL DEVELOPMENT FURTHER WEST IN THE
MOUNTAINS IN THE AFTERNOON DUE TO HEATING COMBINED WITH MOIST
UNSTABLE UPSLOPE FLOW. ACTIVITY WOULD CONTINUE BUT DIMINISH INTO
FRIDAY EVENING SO KEPT SLIGHT POPS GOING.
IT APPEARS THE LAST CHANCE FOR ANY PRECIPITATION THIS FORECAST
PACKAGE WILL BE SATURDAY AS ONE ADDITIONAL SHORTWAVE POSSIBLY
MOVES INTO THE REGION IN THE NORTHWEST FLOW ALOFT. BEYOND
SATURDAY AN UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER THE
SOUTHERN PLAINS AND SOUTHERN ROCKIES SUNDAY THROUGH NEXT TUESDAY.
TEMPERATURES WILL ALSO CLIMB TO ABOVE NORMAL AGAIN BY NEXT
SUNDAY UNDERNEATH THIS RIDGE. ISOLATED THUNDERSTORMS CANNOT
BE ENTIRELY RULED OUT EACH AFTERNOON AND EARLY EVENING IN
THE DAVIS MOUNTAINS BUT WILL NOT MENTION THIS FAR OUT IN THE
FORECAST CYCLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 101 68 84 62 / 30 30 20 40
BIG SPRING TX 102 68 82 63 / 30 40 20 40
CARLSBAD NM 103 66 86 63 / 10 10 20 40
DRYDEN TX 106 74 92 71 / 20 20 20 20
FORT STOCKTON TX 105 70 93 66 / 20 20 20 30
GUADALUPE PASS TX 97 61 82 59 / 0 10 20 30
HOBBS NM 97 63 82 62 / 20 30 20 40
MARFA TX 96 57 90 55 / 10 10 20 30
MIDLAND INTL AIRPORT TX 105 69 84 63 / 20 30 20 40
ODESSA TX 104 69 86 64 / 20 30 20 40
WINK TX 106 69 92 64 / 20 20 20 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
67/12
Hazardous weather outlook, Jun 5, 11:27 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1227 PM CDT WED JUN 5 2013
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061730-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1227 PM CDT WED JUN 5 2013 /1127 AM MDT WED JUN 5 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF
A TATUM TO BIG SPRING LINE THIS AFTERNOON, WITH MORE WIDELY SCATTERED
THUNDERSTORMS OVER THE TRANS PECOS, PERMIAN BASIN AND INTO THE BIG
BEND REGION. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREATS. ANY STORMS THAT DEVELOP WILL
LIKELY LAST INTO THE EVENING, IF NOT THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY
NIGHT. SOME OF THESE STORMS COULD BE SEVERE, ESPECIALLY OVER THE
HIGHER TERRAIN OF SOUTHWEST TEXAS. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS THURSDAY AFTERNOON. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE OVER SOUTHEAST NEW MEXICO AND THE
PERMIAN BASIN THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 5, 2:14 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT WED JUN 5 2013
TXZ075-052045-
PECOS-
314 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 345 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 313 PM
CDT...MOVING EAST AT 15 MPH. THIS STORM WAS MOVING ACROSS US HIGHWAY
285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3085 10252 3057 10236 3052 10272 3069 10280
TIME...MOT...LOC 2013Z 249DEG 12KT 3064 10266
Special weather statement, Jun 5, 2:52 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 PM CDT WED JUN 5 2013
TXZ075-052115-
PECOS-
352 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 415 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF BAKERSFIELD
AT 352 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS TRACKING
TOWARDS BAKERSFIELD AND WILL MOVE ACROSS INTERSTATE 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3101 10231 3075 10212 3065 10248 3081 10256
TIME...MOT...LOC 2052Z 238DEG 19KT 3079 10242
Special weather statement, Jun 5, 4:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT WED JUN 5 2013
TXZ069-070-052245-
REAGAN-UPTON-
516 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN UPTON AND SOUTHWESTERN REAGAN COUNTIES UNTIL 545 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF RANKIN AT 516
PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS US
HIGHWAY 67. PRIMARY CONCERN WITH THIS THUNDERSTORM IS GUSTY WINDS UP
TO 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3107 10156 3108 10193 3116 10200 3145 10178
3133 10154 3108 10150
TIME...MOT...LOC 2216Z 232DEG 27KT 3115 10184Special weather statement, Jun 5, 4:42 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
542 PM CDT WED JUN 5 2013
TXZ062-063-069-070-052315-
GLASSCOCK-MIDLAND-REAGAN-UPTON-
542 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING GLASSCOCK...NORTHEASTERN UPTON...NORTHERN REAGAN AND
SOUTHEASTERN MIDLAND COUNTIES UNTIL 615 PM CDT...
A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6
MILES NORTH OF BIGBY CORNER AT 542 PM CDT...MOVING EAST AT 25 MPH.
WINDS MAY GUST TO 55 MPH AND CREATE AREAS OF BLOWING DUST NEAR THE
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3162 10180 3206 10171 3201 10126 3148 10126
TIME...MOT...LOC 2242Z 283DEG 20KT 3179 10160
HLUCHAN
Special weather statement, Jun 5, 4:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CDT WED JUN 5 2013
TXZ070-052315-
REAGAN-
545 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING SOUTHERN REAGAN COUNTY UNTIL 615 PM CDT...
A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3
MILES SOUTH OF BEST AT 545 PM CDT...MOVING EAST AT 35 MPH. WINDS MAY
REACH 55 MPH AND CREATE AREAS OF BLOWING DUST NEAR THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3108 10128 3108 10176 3141 10177 3149 10126
TIME...MOT...LOC 2245Z 249DEG 31KT 3121 10155
HLUCHAN
Thunderstorm Wind, Reagan
- When
- June 5, 5:00 PM CST to 5:01 PM CST
- Where
- Reagan County, 16 mi N of Stiles
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.632, -101.580
A thunderstorm moved over Reagan County and produced a 68 mph wind gust five miles southwest of St. Lawrence.
Thunderstorm Wind, Reagan
- When
- June 5, 5:30 PM CST to 5:31 PM CST
- Where
- Reagan County, 26 mi NNE of Big Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 31.548, -101.301
A thunderstorm moved over Reagan County and produced a 60 mph wind gust 26 miles north northeast of Big Lake.
Hail, Martin
- When
- June 5, 7:01 PM CST to 7:06 PM CST
- Where
- Martin County, Tarzan
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.300, -101.970
Hail, Howard
- When
- June 5, 7:05 PM CST to 7:20 PM CST
- Where
- Howard County, 5 mi NE of Big Spring
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 32.301, -101.409
Hail, Howard
- When
- June 5, 7:25 PM CST to 7:30 PM CST
- Where
- Howard County, 7 mi E of Lomax
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.120, -101.510
Hail, Glasscock
- When
- June 5, 7:27 PM CST to 7:32 PM CST
- Where
- Glasscock County, Lees
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.080, -101.480
Hail, Martin
- When
- June 5, 7:30 PM CST to 7:35 PM CST
- Where
- Martin County, Tarzan
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 32.300, -101.970
Thunderstorm Wind, Mitchell
- When
- June 5, 7:45 PM CST to 7:46 PM CST
- Where
- Mitchell County, Westbrook
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.350, -101.020
A thunderstorm moved over Mitchell County and produced a 70 mph wind gust in Westbrook.
Hail, Mitchell
- When
- June 5, 7:45 PM CST to 7:50 PM CST
- Where
- Mitchell County, Westbrook
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 32.350, -101.020
Hail, Mitchell
- When
- June 5, 8:20 PM CST to 8:25 PM CST
- Where
- Mitchell County, Colorado City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.400, -100.850
Hail, Scurry
- When
- June 5, 8:27 PM CST to 8:32 PM CST
- Where
- Scurry County, Hermleigh
- Measured
- 2.75 in hail
- Reported by
- Social Media
- Coordinates
- 32.630, -100.750
Hail, Andrews
- When
- June 5, 9:20 PM CST to 9:25 PM CST
- Where
- Andrews County, Frankel City
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.380, -102.780
Thunderstorm Wind, Gaines
- When
- June 5, 9:35 PM CST to 9:38 PM CST
- Where
- Gaines County, Seminole
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $48,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.720, -102.650
A thunderstorm moved over Gaines County and produced damage in Seminole. A trailer house was blown onto a car on the road. Winds from this damage are estimated to be near 80 mph. The cost of damage is a rough estimate.
Thunderstorm Wind, Gaines
- When
- June 5, 9:35 PM CST to 9:37 PM CST
- Where
- Gaines County, Seminole
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.720, -102.650
A thunderstorm moved over Gaines County and produced wind damage in Seminole. A radio tower was blown down and bent over a fire department building. The tower landed on electrical wires as well as on a personal vehicle of one of the firefighters. It made a three inch hole in the cab of the truck and fried some of the electronics. Based on the damage, the wind gusts were estimated to be around 65 mph. The cost of damage is a rough estimate.
Thunderstorm Wind, Gaines
- When
- June 5, 9:38 PM CST to 9:39 PM CST
- Where
- Gaines County, 1 mi SW of Seagraves
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.920, -102.562
A thunderstorm moved over Gaines County and produced a 58 mph wind gust one mile southwest of Seagraves.
Thunderstorm Wind, Gaines
- When
- June 5, 9:45 PM CST
- Where
- Gaines County, 2 mi NNE of Seminole
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.747, -102.637
A thunderstorm moved over Gaines County and produced a 62 mph wind gust two miles north northeast of Seminole.
Thunderstorm Wind, Howard
- When
- June 5, 10:00 PM CST to 10:10 PM CST
- Where
- Howard County, 5 mi NE of Big Spring
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- COOP Observer
- Coordinates
- 32.301, -101.409
A thunderstorm moved over Howard County and produced wind damage five miles northeast of Big Spring. The north side of a barn was destroyed. Based on the damage, the wind gusts were estimated to be around 70 mph. The cost of damage is a rough estimate.
Thunderstorm Wind, Andrews
- When
- June 5, 10:05 PM CST to 10:06 PM CST
- Where
- Andrews County, 2 mi E of Andrews
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.320, -102.516
A thunderstorm moved over Andrews County and produced a 61 mph wind gust two miles east of Andrews.
Thunderstorm Wind, Ector
- When
- June 5, 10:30 PM CST to 10:45 PM CST
- Where
- Ector County, Gardendale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.000, -102.420
A thunderstorm moved over Ector County and produced wind damage in Gardendale. A storage shed was destroyed by the winds. The cost of damage is a rough estimate.
Thunderstorm Wind, Borden
- When
- June 5, 10:40 PM CST to 10:41 PM CST
- Where
- Borden County, 17 mi NE of Gail
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.944, -101.223
A thunderstorm moved over Borden County and produced a 70 mph wind gust three miles west northwest of Fluvanna.
Thunderstorm Wind, Midland
- When
- June 5, 10:40 PM CST to 10:41 PM CST
- Where
- Midland County, (Maf) Midland Intl
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 31.930, -102.200
A thunderstorm moved over Midland County and produced a 58 mph gust at Midland International Airport.
Thunderstorm Wind, Midland
- When
- June 5, 10:43 PM CST to 10:46 PM CST
- Where
- Midland County, (Maf) Midland Intl
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $1.5 million
- Reported by
- Other Federal Agency
- Coordinates
- 31.930, -102.200
A thunderstorm moved over Midland County and produced wind damage at Midland International Airport. The winds damaged three new airport hangars by blowing off metal roof panels and unhinging hangar doors. The cost of damage is a very rough estimate.
Thunderstorm Wind, Midland
- When
- June 5, 10:43 PM CST to 10:44 PM CST
- Where
- Midland County, (Maf) Midland Intl
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.930, -102.200
A thunderstorm moved over Midland County and produced a 62 mph wind gust at the Midland International Airport.
Thunderstorm Wind, Scurry
- When
- June 5, 11:00 PM CST to 11:01 PM CST
- Where
- Scurry County, 5 mi NW of Snyder
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.771, -100.961
A thunderstorm moved over Scurry County and produced a 60 mph wind gust five miles northwest of Snyder.
Thunderstorm Wind, Scurry
- When
- June 5, 11:05 PM CST to 11:06 PM CST
- Where
- Scurry County, 3 mi E of Snyder
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.720, -100.848
A thunderstorm moved over Scurry County and produced a 58 mph wind gust three miles east of Snyder.
Thunderstorm Wind, Scurry
- When
- June 5, 11:10 PM CST to 11:11 PM CST
- Where
- Scurry County, 3 mi E of Snyder
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.720, -100.848
A thunderstorm moved over Scurry County and produced a 72 mph wind gust three miles east of Snyder.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 5, 2013$401 million · 2.75 in hail · 28 events
- Damaging Winds and Lightning Strikes in Texas, June 5 to 6, 20131 death · $108,000 · 52 kt wind · 5 events
- Flash Flooding and Hail in Mississippi, June 5 to 6, 2013$115,000 · 1 in hail · 28 events
- Dust Storm and Hail in New Mexico, June 5, 2013$56,000 · 1.75 in hail · 24 events
- Flash Flooding and Damaging Winds in Alabama, June 5, 2013$81,000 · 52 kt wind · 13 events
- Tornado and Hail in Arkansas, June 5, 2013$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Georgia, June 5 to 6, 2013$84,000 · 50 kt wind · 7 events
- Lightning Strike in Arkansas, June 5, 2013$100,000 · 1 event
- Damaging Winds in New Mexico, June 5, 2013$40,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 5 to 6, 2013$2,000 · 1.75 in hail · 31 events
- Flash Flooding and Hail in Tennessee, June 5, 2013$23,000 · 1 in hail · 7 events
- Flash Flood in South Carolina, June 5, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454413, 454414, 454416, 454415, 454417, 454510, 454511, 454514, 454516, 454517, 454519, 454522, 454566, 454797, 454809, 454814, 454820, 454822, 454838, 454826, 455085, 454828, 454829, 454830, 454833, 454837.